Multi-Action Actifed Chesty Coughs
guaifenesin, pseudoephedrine, triprolidine
■ This medicine is used to relieve the symptoms of colds and flu including runny nose, watery eyes, nasal congestion, blocked sinuses and a chesty cough.
■ This medicine is for use by adults and children aged 12 years and over.
■ Do not use this medicine:
i There are some people who should not use this medicine. To find out if you are one of them See Section 2 C
i If you have ever had a bad reaction to any of the ingredients. For the list of ingredients See Section 6 C
■ Speak to your doctor:
i If you suffer from any of the conditions mentioned in Section 2. See Section 2 C
■ If you are taking any other medicines. See Section 2 C
■ Follow the dosage instructions carefully.
These are shown in the table. See Section 3 C
Now read this whole leaflet carefully before you use this medicine. Keep the leaflet: you might need it again.
Multi-Action Actifed Chesty Coughs is a medicine which is used to relieve the symptoms of colds and flu including runny nose, watery eyes, nasal congestion, blocked sinuses and a chesty cough. The liquid contains pseudoephedrine hydrochloride, which is a decongestant that relieves nasal and sinus congestion, triprolidine hydrochloride which is an antihistamine that helps stop sneezing, runny nose and watery eyes and guaifenesin, which is an expectorant that helps to loosen the mucus in your throat and chest.
This medicine is for use in adults and children aged 12 years and over.
This medicine is suitable for most adults and children
aged 12 years and over but a few people should not use it.
If you are in any doubt, talk to your doctor or pharmacist.
■ If you have very high blood pressure or severe heart disease.
■ If you have ever had a bad reaction to any of the ingredients or acrivastine (used to treat allergies and hay fever).
■ If you are taking, or have taken in the last two weeks, drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs).
■ If you are taking any other cough and cold medicine.
■ For children under 12 years old.
If any of these apply to you, get advice from
a doctor or pharmacist without taking Multi-Action Actifed Chesty Coughs.
■ If you have liver or kidney problems.
■ If you have high blood pressure or heart disease.
■ If you have diabetes or have been diagnosed with an intolerance to some sugars.
■ If you have had a cough for a few weeks, or a cough which brings up any blood or a lot of mucus that may be caused by asthma or other serious breathing difficulties.
■ If you are taking alcohol.
■ If you have an overactive thyroid gland.
■ If you have glaucoma (increased pressure in the eye).
■ If you have prostate problems (difficulty with passing water or needing to pass water often).
■ If you are taking any other medicines, including:
■ Sedatives (drugs used to treat anxiety and tension).
■ Antihypertensives (drugs used to treat high blood pressure such as guanethidine, methyldopa, alpha and beta blockers, debrisoquine, bretylium and betanidine).
■ Sympathomimetic drugs (stimulants or appetite suppressants and drugs used to treat congestion and asthma). i Tricyclic antidepressants (used to treat mood disorders).
If you are not sure about any of the medicines you are taking, show the bottle or pack to your pharmacist.
If any of these bullet points apply to you now or in the past, talk to a doctor or pharmacist.
■ Ask your doctor or pharmacist for advice before taking this medicine if you are pregnant or breast-feeding.
■ This medicine may cause drowsiness. If affected, do not drive or operate machinery. Avoid alcoholic drink.
■ Each 5 ml of this medicine contains 2.5 g
of sucrose. This should be taken into account in patients with diabetes mellitus. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.
■ This medicine contains 7% v/v ethanol (alcohol), which is up to 270 mg per 5 ml, equal to 7 ml beer or 3 ml wine per 5 ml.
This can be harmful for those suffering from alcoholism. The ethanol content should be taken into account in pregnant or breastfeeding women, children and high-risk groups such as patients with liver disease and epilepsy.
■ Methyl hydroxybenzoate (E218) may cause allergic reactions such as skin rash; this may happen after a few days.
■ The colouring in this medicine may cause allergic reactions.
turn over ►
2.5 ml 5ml
■ For oral use only.
■ Always shake the bottle thoroughly before use.
■ Do not use more than the stated dose shown in the table.
■ Do not overfill the spoon.
There is a double-ended spoon in the pack.
Do not give this medicine to children under 12 years old.
Adults and Two large 5 ml spoonfuls
children aged 12 every 4 - 6 hours, up to
years and over 4 times a day
■ Leave at least 4 hours between doses.
■ Do not give more than 4 doses in 24 hours.
■ If symptoms persist talk to your doctor.
If anyone has too much contact a doctor or your nearest Accident and Emergency Department (Casualty) taking this leaflet and pack with you.
If you forget to take a dose, take the next dose when needed provided that the last dose was taken at least 4 hours ago. Do not take a double dose.
Multi-Action Actifed Chesty Coughs can have side-effects, like all medicines, although these don't affect everyone and are usually mild.
■ A few people have had hallucinations, but this is rare.
■ Occasionally people get skin rashes that are sometimes itchy.
■ A few people may find their heartbeat increased.
■ A few men, especially those with prostate problems, may have trouble passing water.
■ Restlessness, having trouble getting to sleep or bad dreams.
■ Dry mouth, nose or throat.
If you experience any side-effects not included in this leaflet or are not sure about anything, talk to your doctor or pharmacist.
Store below 25°C.
Do not keep in the fridge.
Keep the product out of the reach and sight of children. Keep the container in the outer carton and protect from light.
Do not use after the end of the month shown as an expiry date on the packaging.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
The active ingredients in Multi-Action Actifed Chesty Coughs are: Guaifenesin 100 mg, pseudoephedrine hydrochloride 30 mg and triprolidine hydrochloride 1.25 mg in each 5 ml spoonful.
Other ingredients are:
Sorbitol solution, sucrose, sodium benzoate (E211), methyl hydroxybenzoate (E218), sunset yellow (E110), alcohol, flavouring FC 900853, menthol and purified water.
Multi-Action Actifed Chesty Coughs is a clear orange liquid available in 100 ml bottles.
Product Licence holder: McNeil Products Ltd, Maidenhead, Berkshire, SL6 3UG, UK. Manufacturer: Famar Orleans,
5 avenue de Concyr, 45071 Orleans, Cedex 2, France
This leaflet was revised January 2010.
Actifed is a registered trade mark.